zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A Gamma-convergence argument for the blow-up of a non-local semilinear parabolic equation with Neumann boundary conditions. (English) Zbl 1112.35108
Summary: We study a simple non-local semilinear parabolic equation in a bounded domain with Neumann boundary conditions. We obtain a global existence result for initial data whose $L^{\infty }$-norm is less than a constant depending explicitly on the geometry of the domain. A natural energy is associated to the equation, and we establish a relationship between the finite-time blow up of solutions and the negativity of their energy. The proof of this result is based on a Gamma-convergence technique.

35K60Nonlinear initial value problems for linear parabolic equations
35B35Stability of solutions of PDE
35B40Asymptotic behavior of solutions of PDE
35K55Nonlinear parabolic equations
35K57Reaction-diffusion equations
45K05Integro-partial differential equations
Full Text: DOI Numdam EuDML
[1] Alberti, G.: Variational models for phase transitions, an approach via $\Gamma $-convergence. Calculus of variations and partial differential equations. Topics on geometrical evolution problems and degree theory. Based on a summer school, Pisa, Italy, September 1996, 95-114 (2000)
[2] Amann, H.: Parabolic evolution equations and nonlinear boundary conditions. J. differential equations 72, 201-269 (1988) · Zbl 0658.34011
[3] Avinyo, A.; Mora, X.: Geometric inequalities of Cheeger type for the first positive eigenvalue of the n-dimensional free membrane problem. Ital. J. Pure appl. Math. 2, 133-140 (1997) · Zbl 0948.35089
[4] Ball, J.: Remarks on blow-up and non-existence theorems for nonlinear evolution equations. Quart. J. Math. Oxford 28, 473-486 (1977) · Zbl 0377.35037
[5] Budd, C.; Dold, B.; Stuart, A.: Blow-up in a partial differential equation with conserved first integral. SIAM J. Appl. math. 53, No. 3, 718-742 (1993) · Zbl 0784.35009
[6] Budd, C.; Dold, B.; Stuart, A.: Blow-up in a system of partial differential equations with conserved first integral II. Problems with convection. SIAM J. Appl. math. 54, No. 3, 610-640 (1994) · Zbl 0928.35081
[7] Buser, P.: On Cheeger’s inequality $\lambda 1\geqslant h$2/4. Proc. sympos. Pure math., 29-77 (1980)
[8] Cazenave, T.; Haraux, A.: Introduction aux problèmes d’évolutions semi-linéaires. (1990) · Zbl 0786.35070
[9] Dal Maso, G.: An introduction to $\Gamma $-convergence. Progr. nonlinear differential equations appl. 8 (1993)
[10] Davies, E. B.: Heat kernels and spectral theory. Cambridge tracts in math 92 (1990)
[11] De Giorgi, E.: New problems in gamma-convergence and G-convergence. Free boundary problems, proc. Semin. pavia, 1979, vol. II, 183-194 (1980)
[12] Elliott, C. M.: The Cahn -- Hilliard model for the kinetics of phase separation. Mathematical models for phase change problems (1989) · Zbl 0692.73003
[13] Fujita, H.: On the blowing-up of solutions of the Cauchy problem for $ut=\Delta u+u1+\alpha $. J. fac. Sci. univ. Tokyo sect. I 13, 109-124 (1966) · Zbl 0163.34002
[14] Furter, J.; Grinfeld, M.: Local vs. Non-local interactions in population dynamics. J. math. Biol. 27, 65-80 (1989) · Zbl 0714.92012
[15] Giga, Y.; Kohn, R. V.: Characterizing blow-up using similarity variables. Indiana univ. Math. J. 36, 1-40 (1987) · Zbl 0601.35052
[16] Gilkey, P.; Branson, T.: The asymptotics of the Laplacian on a manifold with boundary. Comm. partial differential equations 15, No. 2, 245-272 (1990) · Zbl 0721.58052
[17] Giusti, E.: Minimal surfaces and functions of bounded variations. (1984) · Zbl 0545.49018
[18] Herrero, M. A.; Velázquez, J. J. L.: Blow-up behaviour of one-dimensional semilinear parabolic equations. Ann. inst. H. Poincaré anal. Non linéaire 10, No. 2, 131-189 (1993)
[19] Hu, B.; Yin, H. M.: Semi linear parabolic equations with prescribed energy. Rend. circ. Math. Palermo 44, 479-505 (1995) · Zbl 0856.35063
[20] Leray, J.: Sur le mouvement d’un liquide visqueux emplissant l’espace. Acta math. J. 63, 193-248 (1934)
[21] Levine, H. A.: Some nonexistence and instability theorems for solutions of formally parabolic equations of the form put= - $Au+F(u)$. Arch. rational mech. Anal. 51, 371-386 (1973) · Zbl 0278.35052
[22] Lieberman, G. M.: Second order parabolic partial differential equations. (1996) · Zbl 0884.35001
[23] Lunardi, A.: Analytic semigroups and optimal regularity in parabolic problems. Progr. nonlinear differential equations appl. (1995) · Zbl 0816.35001
[24] Merle, F.; Zaag, H.: A Liouville theorem for vector-valued nonlinear heat equations and applications. Math. ann. 316, 103-137 (2000) · Zbl 0939.35086
[25] Meyer, D.: Minoration de la première valeur propre non nulle du problème de Neumann sur LES variétés riemanniennes à bord. Ann. inst. Fourier (Grenoble) 36, No. 2, 113-125 (1986) · Zbl 0582.58036
[26] Modica, L.: The gradient theory of phase transitions and the minimal interface criterion. Arch. rational mech. Anal. 98, No. 2, 123-142 (1987) · Zbl 0616.76004
[27] Modica, L.; Mortola, S.: Un esempio di $\Gamma $-convergenza. Boll. un. Mat. ital. B (5) 14, 285-299 (1977) · Zbl 0356.49008
[28] Pazy, A.: Semigroups of linear operators and applications to partial differential equations. Appl. math. Sci. 44 (1983) · Zbl 0516.47023
[29] Rubinstein, J.; Sternberg, P.: Non-local reaction -- diffusion equations and nucleation. IMA J. Appl. math. 48, No. 3, 249-264 (1992) · Zbl 0763.35051
[30] Souplet, Ph.: Blow-up in nonlocal reaction -- diffusion equations. SIAM J. Math. anal. 29, No. 6, 1301-1334 (1998) · Zbl 0909.35073
[31] Souplet, Ph.: Uniform blow-up profiles and boundary behavior for diffusion equations with nonlocal nonlinear source. J. differential equations 153, 374-406 (1999) · Zbl 0923.35077
[32] Souplet, Ph.: Recent results and open problems on parabolic equations with gradient nonlinearities. E.j.d.e. 10, 1-19 (2001) · Zbl 0982.35054
[33] Stewart, H. B.: Generation of analytic semigroups by strongly elliptic operators under general boundary conditions. Trans. amer. Math. soc. 259, No. 1, 299-310 (1980) · Zbl 0451.35033
[34] Szegö, G.: Inequalities for certain eigenvalues of a membrane of given area. J. rational mech. Anal. 3, 343-356 (1954) · Zbl 0055.08802
[35] Wang, J.: Global heat kernel estimates. Pacific J. Math. 178, No. 2, 377-398 (1997) · Zbl 0882.35018
[36] Wang, M.; Wang, Y.: Properties of positive solutions for non-local reaction -- diffusion problems. Math. methods appl. Sci. 19, 1141-1156 (1996) · Zbl 0990.35066
[37] Weinberger, H. F.: An isoperimetric inequality for the N-dimensional free membrane problem. J. rational mech. Anal. 5, 633-636 (1956) · Zbl 0071.09902
[38] H. Zaag, Sur la description des formations de singularités pour l’équation de la chaleur non linéaire, PhD Thesis, Univ. of Cergy-Pontoise, France, 1998
[39] Zaag, H.: On the regularity of the blow-up set for semilinear heat equations. Ann. inst. H. Poincaré anal. Non linéaire 19, 505-542 (2002) · Zbl 1012.35039